Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 42, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 16, 2021, 1:24 PM MST for Gila County, Navajo County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 1:24 PM MST (20:24 UTC)
- Expired
- Jul 16, 2021, 2:15 PM MST
- In force
- 51 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 108 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WUUS55 KFGZ 162024
SVRFGZ
AZC007-017-162115-
/O.NEW.KFGZ.SV.W.0042.210716T2024Z-210716T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
124 PM MST Fri Jul 16 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Gila County in east central Arizona...
Navajo County in north central Arizona...
* Until 215 PM MST.
* At 124 PM MST, a severe thunderstorm was located near Carrizo and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Apache Reservation, Carrizo, Cedar Creek and White Mountain
Apache Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3409 11030 3403 11009 3378 11013 3395 11046
TIME...MOT...LOC 2024Z 020DEG 4KT 3400 11023
HAIL...1.00IN
WIND...60MPH
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:40 AM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 16, 8:40 AM MST, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 840 AM MST Fri Jul 16 2021 .SYNOPSIS...Scattered showers and thunderstorms are expected across northern Arizona today through the weekend. Localized flash flood will be possible within the heavier showers and storms. Temperatures warm slightly by a couple degrees over the weekend. && .DISCUSSION...Ample moisture remains in place this morning across northern Arizona. A sunny start to the day for most locations will allow for initiation of showers and storms over the high terrain between 10:30am and noon. Latest hi-res guidance shows a general progression into the lower elevations as we head through the afternoon and evening hours. Mesoanalysis indicates precipitable water values ranging from 1 - 1.5 inches along and south of the Mogollon Rim. This will provide an environment capable of producing heavy rainfall and flash flooding with the stronger storms. Storm coverage will likely be more isolated and less intense across northeast Arizona. However, localized flash flooding is still possible in this area. Minor updates were made this morning to account for the latest trends in the hi-res guidance. Otherwise, the forecast is on track. && .PREV DISCUSSION /215 AM MST/...Chances for showers and thunderstorms again over northern Arizona this afternoon and into the evening, especially over the high terrain and areas of eastern Arizona. Latest hi-res guidance continues to show thunderstorms beginning to initiate around 11 am MST and 12 pm MST along the Mogollon Rim, and expanding in coverage as the afternoon progresses. Localized flash flooding in areas of heavy rainfall will be possible once again. The ridge over the southwest begins to wonder eastward into position over the Four Corners region. The high the then begins to strengthen late in the weekend and into early next week. With the high in place, monsoonal moisture is expected to remain in place over Arizona over the weekend and into much of the upcoming week. As a result, afternoon showers and thunderstorms are in the forecast each day, with the greatest chances being over the high terrain along the Mogollon Rim. Later into next week, moisture increase which may allow for areas north of the Mogollon Rim to see better chances for precipitation. Localized flash flooding will continue to remain a concern with heavy rainfall, especially over areas that have yet to see wetting rains. Temperatures remain about the same through the forecast period, warming slightly over the weekend as the ridges moves east. Background winds are expected to remain light. && .AVIATION...For the 18Z package...Another round of scattered thunderstorms is on tap from late this morning through the evening hours. Near storms, local areas of MVFR ceilings and visibilities along with wind gusts above 40 mph will be possible. Storm activity will begin over the higher terrain before pushing into the lower elevations through the afternoon and evening. Outside of storm activity, expect light winds and VFR conditions. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms will continue across northern Arizona for today and Saturday. Wetting rains and flash flooding are the main threats. Winds will remain light, except near thunderstorms where gusty and erratic winds are possible. Near average temperatures are forecast during this time. Sunday through Tuesday...Scattered afternoon thunderstorms continue into Sunday. Moisture will increase for Monday and Tuesday with higher chances for thunderstorm activity each day. Temperatures around average likely. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TPS/Humphreys AVIATION...TPS FIRE WEATHER...LaGuardia For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 16, 12:52 PM MST, 32 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1252 PM MST Fri Jul 16 2021 AZZ017-018-162015- Northern Gila County-White Mountains- 1252 PM MST Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND NAVAJO COUNTIES UNTIL 115 PM MST... At 1252 PM MST, Doppler radar was tracking a strong thunderstorm near Rainbow City, moving south at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Whiteriver, Turkey Creek, Seven Mile, Rainbow City, Fort Apache, Fort Apache Reservation, East Fork and Canyon Day. LAT...LON 3401 11001 3396 10988 3373 10992 3380 11015 TIME...MOT...LOC 1952Z 017DEG 5KT 3392 10994 ET
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:20 PM MST | Areal Flood Advisory | FGZ | Yavapai | 115 min |
| Jul 15, 6:33 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Jul 15, 6:55 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 15, 8:21 PM MST | Flash Flood Warning | FGZ | Yavapai | 114 min |
| Jul 16, 11:56 AM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 16, 12:03 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 16, 12:36 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Jul 16, 12:52 PM MST | Special Weather Statement | FGZ | 23 min | |
| Jul 16, 1:16 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Jul 16, 1:20 PM MST | Flash Flood Warning | FGZ | Coconino | 115 min |
| Jul 16, 1:44 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 16, 2:13 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 32 min |
| Jul 16, 2:25 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 16, 2:59 PM MST | Flash Flood Warning | FGZ | Coconino | 61 min |
| Jul 16, 3:14 PM MST | Special Weather Statement | FGZ | 31 min | |
| Jul 16, 3:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 16, 4:18 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 12 min |
| Jul 16, 4:34 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 41 min |
| Jul 16, 4:41 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jul 16, 4:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 20 min |
| Jul 16, 4:59 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 15 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.